MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM 3 EZ 4.5MM X 30MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM 3 EZ 4.5MM X 30MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003N3EZ45300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Headache (1880); Cerebral Edema (4403)
Date of Event 10/21/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted patient.
 
Event or Problem Description
It was reported that during the procedure on (b)(6) 2015, the patient was treated for a basilar artery aneurysm with the subject stent.The patient suffered a stroke during the procedure and was admitted into intensive care unit (icu).Post procedural imaging was not clear due to much reflection.Patient was then discharged but had disability and severe headache.Patient was re-admitted into the icu and given intravenous steroids for brain swelling.Patient reported to be on pain and migraine medication for the last 6 years due to pressure inside the head.Post-surgical follow ups have been unsuccessful as other physicians report to be unable to find the source of the pain.Patient is not in contact with physician who performed procedure due to conflict.Patient is currently on migraine treatment, blood thinner and antihypertensives.No other information is available.
 
Additional Manufacturer Narrative
The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Although the lot number was not provided, the automated manufacturing execution system (mes) has controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based on review of the event information, it is unclear if clipping was done first.Information is contradictory.Good faith efforts have been exhausted in response to a request for further information and the limited information available does not indicate a need for escalation of the event to senior management.No additional information was received.The dfu states "the stent system is intended for use with embolic coils for the treatment of wide neck, intracranial, saccular aneurysms arising from a parent vessel with a diameter of = 2 mm and = 4.5 mm that are not amenable to treatment with surgical clipping.Select a stent size (length and diameter) to maintain a minimum of 4 mm on each side of the aneurysm neck along the parent vessel.An incorrectly sized stent may result in damage to the vessel or stent migration.Therefore, the stent is not designed to treat an aneurysm with a neck greater than 22 mm in length." it appears that in this case the clip/removal of wide neck 70mm/7cm basil art aneurysm was approved by the surgeon.This complaint will be assigned user error as there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.H3 other text : device remains implanted patient.
 
Event or Problem Description
It was reported that during the procedure on (b)(6)2015, the patient was treated for a basilar artery aneurysm with the subject stent.The patient suffered a stroke during the procedure and was admitted into intensive care unit (icu).Post procedural imaging was not clear due to much reflection.Patient was then discharged but had disability and severe headache.Patient was re-admitted into the icu and given intravenous steroids for brain swelling.Patient reported to be on pain and migraine medication for the last 6 years due to pressure inside the head.Post-surgical follow ups have been unsuccessful as other physicians report to be unable to find the source of the pain.Patient is not in contact with physician who performed procedure due to conflict.Patient is currently on migraine treatment, blood thinner and antihypertensives.No other information is available.

Brand Name
NEUROFORM 3 EZ 4.5MM X 30MM - HDE
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12617852
Report Number3008881809-2021-00427
Device Sequence Number11086798
Product Code NJE
UDI-Device Identifier04546540697882
UDI-Public04546540697882
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H020002/S046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM003N3EZ45300
Device Catalogue NumberM003N3EZ45300
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COIL MASS (UNKNOWN); STENT (UNKNOWN)
Outcome Attributed to Adverse Event Hospitalization; Disability; Required Intervention; Other;
Patient SexUnknown